Post # 31
RunnerBride13: the pill I was on did not cause me to lose any significant amount of weight. It did curb my appetite a bit though. I def gained weight after stopping the pill bc I was giving into cravings the first few months because I thought all these new symptoms were due to pregancy.
Post # 32
RunnerBride13: I gained 18 lbs being ON BCP!!
Post # 33
Thanks for all the feedback! I’ve been on the pill since I was 18, so 10 years, and am thinking about stopping it in the near future. I guess the things I’m most concerned with would be acne, which I had pretty bad until I turned 26; weight gain, which I did not experience when going on the pill; PMS, which I didn’t have too bad before going on the pill and don’t have at all now; and not having a regular cycle. I guess I’ll have to wait and see how it goes!
Post # 34
I put “same” because I’ve been better in some areas and worse in others. I’ve been off NuvaRingfor 2 cycles now (was previously on it for about 4 years). My libido has gone through the ROOF (like, spring bunny status). My acne has gotten pretty bad. I am just starting PMS right now and I counted 7 NEW ones yesterday, plus a giant one from a couple days ago. To be fair, my skin was pretty bad even before I was ever on hormonal BC, but have been on BC since finishing Accutane a few years back.
I have put on a few pounds, but I can’t be certain because I shook up my workout routine recently. I’ve been lifting a lot more weights and cutting down the cardio, which is known to cause weight gain.
Post # 35
RunnerBride13: i feel the exact same as i did when i took it – i’ve been off for three weeks. so far no visit from aunt flo, though, so i’ll have to get back to you once i see what my cycle is like post-pill. eek!
Post # 36
I got pregnant within a couple weeks of going off of BCP so I can’t really tell. I felt normal that month though. I was on BCP for 16 years. I had less headaches while pregnant (compared to on BCP) but now that I’m not pregnant anymore I’ve actually had more headaches. But it might just be neckaches from looking down so much.
Post # 37
I regularly take long breaks from the pill and Fiance and I use other methods of contraception. I don’t feel comfortable being on the pill for a long period of time, but at the same time we don’t enjoy using condoms so we have a happy medium.
When I’m off the pill, I am a nicer more outgoing person. I love Fiance even more and am even more attracted to him (simple things like his smell I am just so much more drawn to) It’s really strange but off the pill I feel like a different person, I feel like a teenager on the pill I guess and an adult off of it. I have tried several different ones in the past and this is the one that works best for me so I have to deal with it.
The only downside is my periods get much heavier and far more painful.
Post # 38
I don’t remember pre pill, other than really bad acne, which cleared up when I was on the pill. I came off the pill (lo-estrin) last June. Immediately gained 10lbs, broke out everywhere, and became extremely moody/depressed. It’s been almost a year, and I still haven’t shed that weight, I still get acne (although not as bad as when I first came off), and still get crazy emotion swings. If we werent TTC I’d be back on the pill in a heartbeat!
Post # 39
MrsBunnyBear: 6 months??? Holy crap!
Getting of BCP has made me feel so much better.
-My skin is clearing up- it would randomly break out in certain spots on BCP and then take forever to clear up.
-I feel like working out is actually helping my body again. Not just holding it at a certain weight.
-My emotions are actually pretty regulated. I was having some intense swings on my BCP and was feeling super baby feverish. Coming off actually subdued some of that (weird, right?).
-Sex is even better. Of course, we are having to use condoms right now (I chart) until my cycles regulate so we can determine fertile window.
-I did have a few headaches the first week-ish of coming off, but am not sure if that’s because of coming off BCP or my contacts.
Overall, my body seems to be my own again! Lovin’ it!
Post # 40
I’ve only been off for 3 weeks (nuva), but I definitely notice increased sex drive and better mood. But maybe the mood is better because of the all the sex haha
Post # 41
RunnerBride13: I didn’t gain or lose when I went on the pill, so I don’t know where these 10 pounds came from….or why they won’t leave!
CityBearBride: I could have written your post, except that it’s only been five months for me. How long did it take your cycle to become regular after stopping Loestrin?
Post # 42
Wow! I’m really surprised at that poll. At least two of my friends and I started BC as teenagers not because we were having sex, but to control our hormones and treat certain medical conditions. I was on BCP for about four years before I was even sexually active!
The general consensus between my two friends and I was that hormonal BC is fantastic and makes you feel better, generally speaking. Interesting to see that so many people don’t like it!
Post # 43
The only good thing has been my returning sex drive. I remember having it in high school and then poof! it was gone and I truly thought something was wrong with me. Now I definitely know it was the pill! (and Nuva ring in my case) Everything else has been sucky – terrible acne and bacne lol, week long periods, super tender nipples my first 3 cycles off (it then resolved), and finally, the absolute worst, my autoimmune disorder flared and I spent 6 weeks on disability and on high doses of steroids. Yuck! So glad I didn’t stop it any earlier than I did or I would have been sick for my wedding.
Post # 44
I felt AWFUL for about a month- insanely bloated, irritable, sore breasts- I was convinced I was pregnant. I got my period after 36 days and things were basically back to normal after that. I don’t feel any different now than when I was on the pill.
Post # 45
the pill did not agree with me it made me feel ucky and i gained weight on it so fast . due to this i did try a lot of pills . i was on the pill for 5 years and me and my husband decided it was time to stop because of what it was doing to me . At first i felt tired and sick but now i feel a lot better!